Alert archive / Maine / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS Caribou, ME

June 1, 2013Penobscot County, Piscataquis County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jun 1, 2013, 3:22 PM EDT for Penobscot County, Piscataquis County, Maine. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2013, 3:22 PM EDT (19:22 UTC)
Expired
Jun 1, 2013, 4:00 PM EDT
In force
38 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon

Counties Penobscot County, ME, Piscataquis County, ME

The radar

The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 3:35 PM EDTTSTM WND DMG3 W Katahdin Iron Works, METREES DOWN WITH SOME TREES SNAPPED OFF HALF UP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS51 KCAR 011922
SVRCAR
MEC019-021-012000-
/O.NEW.KCAR.SV.W.0009.130601T1922Z-130601T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
322 PM EDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
  SOUTH CENTRAL PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
  THIS INCLUDES THE CITY OF BROWNVILLE JUNCTION...

* UNTIL 400 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES NORTHWEST OF BROWNVILLE JUNCTION...OR 10 MILES EAST OF
  GREENVILLE...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BARNARD...KATAHDIN IRON WORKS AND WILLIAMSBURG..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4554 6891 4533 6895 4538 6948 4555 6946
TIME...MOT...LOC 1921Z 274DEG 26KT 4545 6934

$$
2 follow-up statements
911 
WWUS51 KCAR 011933
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
333 PM EDT SAT JUN 1 2013

MEC019-021-012000-
/O.CON.KCAR.SV.W.0009.000000T0000Z-130601T2000Z/
PISCATAQUIS ME-PENOBSCOT ME-
333 PM EDT SAT JUN 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL PENOBSCOT AND SOUTH CENTRAL PISCATAQUIS COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KATAHDIN IRON WORKS...OR 13 MILES NORTHWEST OF
BROWNVILLE JUNCTION...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARNARD
AND WILLIAMSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN THE GREENVILLE 
AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE 
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4555 6933 4554 6891 4533 6895 4537 6937
TIME...MOT...LOC 1931Z 274DEG 26KT 4544 6924

$$
380 
WWUS51 KCAR 012004
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
404 PM EDT SAT JUN 1 2013

MEC019-021-012014-
/O.EXP.KCAR.SV.W.0009.000000T0000Z-130601T2000Z/
PISCATAQUIS ME-PENOBSCOT ME-
404 PM EDT SAT JUN 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PENOBSCOT AND SOUTH
CENTRAL PISCATAQUIS COUNTIES HAS EXPIRED...

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4555 6933 4554 6891 4533 6895 4537 6937
TIME...MOT...LOC 1933Z 274DEG 26KT 4543 6922

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:02 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 1, 12:02 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1202 PM EDT SAT JUN 1 2013

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH ACROSS NORTHERN MAINE TODAY THEN LIFT
BACK TO THE NORTH AS A WARM FRONT LATE TONIGHT. A STRONG COLD FRONT
WILL APPROACH FROM THE WEST LATE IN THE DAY SUNDAY AND VERY SLOWLY
CROSS THE REGION SUNDAY NIGHT THROUGH MONDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED TO BEEF UP THE WORDING FOR HEAVY RAIN ASSOICATED WITH THE
THUNDERSTORMS THIS AFTERNOON ACROSS CENTRAL AND INTERIOR DOWNEAST
PORTIONS OF THE CWA.

.PREVIOUS DISCUSSION...
FOCUS TDY WILL REMAIN ON THE SHARP FRONTAL BNDRY WHICH IS FCST TO
SLIP SWRD AND XTND WNW-ESE BTWN KBGR AND KHUL BY ERLY THIS AFTN.
TO THE S AND W OF THIS BNDRY EXPECT VRY WARM AND HUMID CONDS ALONG
W/ A CHC FOR SOME ISOLD TO SCT AFTN SHOWERS/TSTMS NR THE FRONTAL
BNDRY. TO THE N AND E OF THIS BNDRY...EXPECT CLDS/ SHOWERS AND
EMBEDDED THUNDER ALONG W/ COOLER TEMPS. PWAT VALS N AND E OF THIS
BNDRY IN THE 1.5-2.0 INCH RANGE AND THIS COMBINED W/ STRONG
ISENTROPIC LIFT WILL LIKELY GENERATE SOME LOCALLY HVY RAINFALL. IN
ADDITION...SB-CAPES OF 1000-1500 J/KG SUGGEST SOME STRONG TO PSBLY
SVR EMBEDDED TSTMS AS WELL. FINALLY...W/ THE VRY SATURATED GROUNDS
ACROSS NRN AREAS FROM THE 3-5 INCHES OF RAIN OVR THE PAST
WEEK...INCLUDING LOCALIZED AMOUNTS OF 1-3 INCHES FROM YESTERDAY/S
DOWNPOURS...RESULTS IN AN ELEVATED FLOOD RISK AND THESE CONCERNS
DISCUSSED IN MORE DETAIL IN THE HYDROLOGY SETION BLO...

W/ THIS BNDRY ACROSS THE REGION TDY...WILL SEE A SHARP TEMP
CONTRAST W/ TEMPS NR 90 PSBL ACROSS THE FAR SWRN AREAS. ACROSS THE
FAR N AND NE...TEMPS EXPECTED ONLY INTO THE LOWER TO MID 70S. HOWEVER...COULD
END UP A LITTLE COOLER DEPENDING ON HOW MUCH COOL AIR NE OF THE
AREA CAN ADVECT INTO THESE AREAS AS WELL AS HOW MUCH IMPACTS THE
CLOUDS AND SHOWERS END UP HAVING AS WELL...

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
CONCERNS FOR THE SHORT TERM ARE FLOODING AND STRONG TO POSSIBLY
SEVERE STORMS, ESPECIALLY SUNDAY INTO SUNDAY EVENING.

THE FRONTAL BOUNDARY THAT HAS PLAGUED THE REGION OVER THE PAST FEW
DAYS WILL LIFT NORTHWARD INTO QUEBEC SUNDAY AS LOW PRESSURE SLIDES
OUT OF SOUTHERN ONTARIO. MEANWHILE, AN UPPER TROUGH AND SURFACE COLD
FRONT WILL APPROACH FROM THE NORTHERN GREAT LAKES, PLACING NEW
ENGLAND UNDER BROAD SOUTHWEST FLOW. THE REGION WILL ONCE AGAIN SEE A
WARM, MUGGY DAY AS TEMPERATURES REACH THE 75-85 DEGREE RANGE AND
DEWPOINTS PEAK IN THE LOWER TO MID 60S. EXPECT SHOWERS AND
THUNDERSTORMS TO DEVELOP ONCE AGAIN, ESPECIALLY SUNDAY AFTERNOON
AS THE UPPER TROUGH CLOSES IN FROM THE WEST. ANY ACTIVITY THAT
POPS UP WILL HAVE PLENTY OF MOISTURE TO WORK WITH AS PWATS WILL BE
VERY IMPRESSIVE, 1.5 TO 2.0 INCHES AREA WIDE. LOCALLY HEAVY
DOWNPOURS ARE POSSIBLE, AND GIVEN HOW SATURATED THE GROUND IS FROM
ANTECEDENT RAINFALL, FLOODING IS A POSSIBILITY. THE EXACT AMOUNT
OF INSTABILITY IS STILL A BIT UNCERTAIN, AS MID-LEVEL LAPSE RATES
WILL BE A BIT ON THE MARGINAL SIDE AT 6C/KM, BUT SURFACE-BASED
CAPES OF 1000-1500 J/KG SHOULD BE SUFFICIENT FOR AT LEAST STRONG
STORMS. A JET MAX ROTATING AROUND THE APPROACHING TROUGH WILL
PROVIDE 30 TO 45 KT OF SHEAR, WHICH SHOULD BE ENOUGH TO SUPPORT
ORGANIZED CONVECTION. INDEED, THE NEWEST DAY 2 SEVERE WEATHER
OUTLOOK FROM SPC PLACES THE ENTIRE FORECAST AREA AWAY FROM THE
OCEAN IN A SLIGHT RISK. GIVEN ALL THE ABOVE, HAVE KEPT ENHANCED
WORDING IN THE FORECAST FOR SUNDAY AFTERNOON AND EVENING.

THE AFOREMENTIONED COLD FRONT AND UPPER TROUGH WILL SLOWLY CROSS
QUEBEC SUNDAY NIGHT. THOUGH PWATS WILL REMAIN HIGH SUNDAY NIGHT, THE
LOSS OF DAYTIME HEATING WILL REDUCE INSTABILITY AND LIMIT ANY
ADDITIONAL STRONG/SEVERE STORMS. HOWEVER, ANY SHOWERS OR
THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS. SUNDAY NIGHT WILL BE ANOTHER MUGGY ONE, THOUGH THE COLD
FRONT MAY MAKE IT INTO THE FAR NORTHWEST, ALLOWING TEMPS AND
DEWPOINTS TO DROP BACK INTO THE 50S. ELSEWHERE AWAY FROM THE COAST,
EXPECT LOWS IN THE 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER TROUGH'S SLOW EASTWARD PROGRESS ACROSS SOUTHERN QUEBEC/NEW
BRUNSWICK WILL KEEP THE CHANCES FOR SHOWERS AROUND THROUGH TUESDAY,
ESPECIALLY ACROSS THE NORTH. IT WILL ALSO KEEP TEMPERATURES COOLER,
AS WELL, WITH HIGHS ONLY TO BE IN THE 60S TUESDAY AND WEDNESDAY. DRY
CONDITIONS ARE EXPECTED FOR THE MIDDLE OF THE WEEK AS HIGH PRESSURE
BUILDS OVER THE NORTHEAST. SHOWERS RETURN BY THE END OF THE WEEK AS
A SHORTWAVE MOVING THROUGH SOUTHWEST FLOW ALOFT CROSS THE GREAT
LAKES AND ENTERS SOUTHERN QUEBEC.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: IFR CONDS EXPECTED THRU THE ERLY AM HRS AT KFVE...
OTHERWISE MVFR ACROSS THE N TDY W/ SHOWERS AND OCNL THUNDER AS A
FRONTAL BNDRY SLIPS SWRD ACROSS THE NRN HALF OF THE AREA. MVFR TO
IFR EXPECTED TNGT W/ OCNL SHOWERS AND AREAS OF FOG N W/ AREAS OF
FOG S...

SHORT TERM: VFR/MVFR CONDITIONS WILL PREVAIL SUNDAY THROUGH
MONDAY, WITH IFR POSSIBLE IN ANY SHOWERS AND THUNDERSTORMS.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN, GUSTY
WINDS, AND SMALL HAIL, ESPECIALLY AT THE NORTHERN TERMINALS. FOG
IS POSSIBLE SUNDAY NIGHT AND MONDAY NIGHT, ESPECIALLY DOWNEAST,
TAKING VISIBILITY AND CEILINGS DOWN TO IFR/LIFR. CONDITIONS WILL
GRADUALLY IMPROVE TUESDAY AS HIGH PRESSURE BUILDS OVER THE REGION.
EXPECT VFR AT ALL TERMINALS BY 00Z WEDNESDAY.

&&

.MARINE...
NEAR TERM: STABLE CONDS ACROSS THE WATERS THRU TNGT... WNDS/SEAS
EXPECTED TO REMAIN BLO SCA LEVELS THRU TNGT BUT PERSISTENT SW FLOW
WILL ALLOW SEAS TO SLOWLY BUILD TO AROUND 4 FT BY LATE TNGT...
EXPECT SOME FOG SPCLY DURING THE OVRNGT HRS AS THE VRY WARM AND
HUMID AIRMASS REMAINS OVR THE CHILLY GULF OF MAINE WATERS...

SHORT TERM: HEADLINES MAY BE NEEDED LATE SUNDAY INTO MONDAY AS WINDS
INCREASE AHEAD OF A COLD FRONT. SEAS WILL BUILD AS WELL, WITH A
SWELL OF 8-10 FT.

&&

.HYDROLOGY...
HAVE DROPPED THE FLOOD ADV FOR FAR NWRN MAINE AS THE HVY RAINS
HAVE WEAKENED AND SHIFTED N AND NE OF THESE AREAS... HAVE ISSUED A
FLOOD WATCH FOR OUR NRN ZNS THRU 00Z MON. HVY RAINS OVR THE PAST
WEEK HAVE LEFT SOILS SATURATED. A FRONTAL BNDRY WILL ACT AS A
FOCUS FOR POTENTIALLY ADDITIONAL HVY RAINS TDY INTO TNGT ACROSS
THE N AND E BEFORE IT LIFTS NE OF THE AREA LATE TNGT. THIS WILL BE
QUICKLY REPLACED BY A STRONG COLD FRONT WHICH WILL APPROACH FROM
THE NW LATE SUN...

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH SUNDAY EVENING FOR MEZ001>006.
MARINE...NONE.

&&

UPDATE...NORTON
NEAR TERM...KHW
SHORT TERM...HASTINGS
LONG TERM...HASTINGS
AVIATION...KHW/HASTINGS
MARINE...KHW/HASTINGS
HYDROLOGY...
Hazardous weather outlook, Jun 1, 4:19 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
419 AM EDT SAT JUN 1 2013

MEZ001>006-020830-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
419 AM EDT SAT JUN 1 2013

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-015>017-029>032-020830-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
419 AM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT IS FORECAST TO MOVE INTO A VERY WARM AND MOIST
AIR MASS ACROSS THE AREA ON SUNDAY. THERE WILL BE THE POTENTIAL FOR
ORGANIZED SEVERE WEATHER AND POSSIBLE FLASH FLOODING. PLEASE STAY
TUNED FOR FORECAST UPDATES AND POSSIBLE WATCHES/WARNINGS AS THIS
EVENT UNFOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 10:40 AM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1040 AM EDT SAT JUN 1 2013

MEZ001>006-010-011-031-032-011745-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1036 AM EDT SAT JUN 1 2013

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON...

THUNDERSTORMS ARE EXPECTED DEVELOP ACROSS THE REGION THIS
AFTERNOON AND CONTINUE INTO THE EVENING WITH SOME THUNDERSTORM
POSSIBLY BECOMING SEVERE. ANY SEVERE THUNDERSTORMS WILL STRONG
WIND GUSTS IN EXCESS OF 58 MPH AND HAIL. VERY HEAVY RAINFALL WILL
ACCOMPANY THESE THUNDERSTORMS WHICH COULD LEAD TO FLOODING OF
STREETS AND SMALL STREAMS.

THE AREA UNDER THE GREATEST THREAT FOR STRONG TO SEVERE
THUNDERSTORMS AT THIS TIME APPEARS TO BE FROM HOULTON MILLINOCKET
REGION DOWN ACROSS GREENVILLE ON EAST INTO LINCOLN AND
SPRINGFIELD.

HEWITT/NORTON

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:39 PM EDTAreal Flood AdvisoryCARAroostook6 hr
Jun 1, 4:14 AM EDTFlood WatchCARAroostook, Penobscot, Piscataquis, Somerset40 hr
Jun 1, 5:03 PM EDTSevere Thunderstorm WarningCARAroostook42 min
Jun 1, 6:35 PM EDTSpecial Weather StatementCARHancock25 min
Jun 1, 7:03 PM EDTSpecial Weather StatementCARWashington42 min
Jun 1, 7:25 PM EDTSevere Thunderstorm WarningCARPiscataquis50 min

Nearby

Severe Thunderstorm Warnings in Maine, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.